MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS CENTERING SLEEVE, LONG; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS CENTERING SLEEVE, LONG; GUIDE, SURGICAL, INSTRUMENT
Model Number 338.19
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Photo investigation: the device was not returned.A photo-investigation was performed on the image provided.Upon inspecting the photo provided a yellowish foreign material is visible on the dhs/dcs centering sleeve.However, the complaint condition of centering sleeve not assembling properly with the wrench cannot be confirmed due to both device not being returned.The device cannot be tested for device interaction based on the photos.So the complaint condition is not confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a dynamic hip screw (dhs) procedure on (b)(6) 2021, dhs/dcs® centering sleeve, long and dhs/dcs-wrench did not assemble properly.Surgery was completed successfully without any surgical delay.No patient consequences reported.This report is for one (1) dhs®/dcs® centering sleeve long.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the dhs/dcs® centering sleeve, long (part# 338.19, lot# unk) was returned and received at us cq.Upon visual inspection at cq, it is observed that the distal tip and inner surface of the device was deformed.Severe scratches were also observed on the inner and outer surface of the device.The etching on the device was also fading and was hard to read.Functional test: a functional assessment was performed on the complaint device with the returned mating device dhs/dcs-wrench (p/n: 338.060, lot number: 1021).The devices were not able to assemble, deformed inner surface might have contributed to the reported device interaction condition.Dimensional inspection: a dimensional inspection for the received device was not performed due to post-manufacturing damage.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the devices were not able to assemble.The potential cause for the device interaction condition could be due to deformed inner surface of the complaint device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS/DCS CENTERING SLEEVE, LONG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12316585
Report Number2939274-2021-04632
Device Sequence Number3806994
Product Code FZX
UDI-Device Identifier10886982193216
UDI-Public(01)10886982193216
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.19
Device Catalogue Number338.19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DHS/DCS-WRENCH